Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 1, NWS Corpus Christi, TX

January 1, 2021

NWS Corpus Christi, TX issued this small craft advisory at Jan 1, 2021, 3:06 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2021, 3:06 AM CST (09:06 UTC)
Expired
Jan 1, 2021, 11:00 AM CST
In force
8 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

302 
WHUS74 KCRP 010906
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
306 AM CST Fri Jan 1 2021

GMZ270-275-011700-
/O.CAN.KCRP.GL.W.0006.000000T0000Z-210101T1200Z/
/O.NEW.KCRP.SC.Y.0001.210101T0906Z-210101T1700Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
306 AM CST Fri Jan 1 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 20 to 25 knots and seas 7 to 9 feet.

* WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 
  NM and Waters from Port Aransas to Matagorda Ship Channel from 
  20 to 60 NM.

* WHEN...Until 11 AM CST this morning.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ250-255-011400-
/O.CAN.KCRP.GL.W.0006.000000T0000Z-210101T1200Z/
/O.NEW.KCRP.SC.Y.0001.210101T0906Z-210101T1400Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
306 AM CST Fri Jan 1 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM CST THIS MORNING...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds around 20 knots. Seas 5 to 6 feet.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM and Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM.

* WHEN...Until 8 AM CST this morning.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ230-235-011015-
/O.EXP.KCRP.SC.Y.0082.000000T0000Z-210101T0900Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
306 AM CST Fri Jan 1 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Northwest winds will range from 15 to 20 knots through early this
morning. Mariners in small craft should exercise caution.

$$
1 follow-up statement
046 
WHUS74 KCRP 011406 AAA
MWWCRP

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Corpus Christi TX
806 AM CST Fri Jan 1 2021

GMZ250-255-011515-
/O.EXP.KCRP.SC.Y.0001.000000T0000Z-210101T1400Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
806 AM CST Fri Jan 1 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds have diminished over the coastal waters, therefore the 
Small Craft Advisory is no longer in effect.

$$

GMZ270-275-011700-
/O.CON.KCRP.SC.Y.0001.000000T0000Z-210101T1700Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
806 AM CST Fri Jan 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

* WHAT...Northwest winds around 20 knots and seas of 5 to 8 feet.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM and Waters from Baffin Bay to Port Aransas 
  from 20 to 60 NM.

* WHEN...Until 11 AM CST this morning.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 31, 10:48 PM CST, 4 hours 18 minutes earlier.

Area forecast discussion, Dec 31, 10:48 PM CST, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1048 PM CST Thu Dec 31 2020

.DISCUSSION...

Extended the SCA for the bays until 09z Friday, based on
expectation of continued mixing of 20-25 knot wind from aloft
(NAM deterministic output.) Anticipate frequent gusts to gale
force over the coastal waters (persistent vertical mixing of
25-35kt wind from aloft overnight per the NAM) and thus will
maintain the Gale Warning there. Note Aviation Discussion below
corresponding to the 06z TAFs.

&&

.AVIATION...

VFR conditions expected during the TAF period. NW/W wind will
gradually decrease overnight to weak/moderate, then persist at
this range through the remainder of the TAF period.

&&

.PREV DISCUSSION... /Issued 642 PM CST Thu Dec 31 2020/

DISCUSSION...

Based on recent/expected wind, allowed the Wind Advisory over the
CWA, and the Gale Warning over the bays, to expire. Now an SCA
over the bays. Will retain the Gale Warning for the coastal waters
and monitor for possible downward adjustment. Note the Aviation
Discussion for the 00z TAFs.

AVIATION...

Expect predominate VFR conditions areawide later tonight through
the remainder of the TAF period. Breezy/windy W/NW wind early
tonight, will gradually decrease overnight/Friday.

PREV DISCUSSION... /Issued 315 PM CST Thu Dec 31 2020/

SHORT TERM (Tonight through Friday Night)...

Impressive mid-level cyclone will continue to deepen as it lifts
northeast from the Edwards Plateau before reaching the DFW area
tonight. Dry slotting is finally maturing south of this upper low
which will help scour out our remaining clouds in the coming hours,
yet conditions will remain blustery through the night until the
westerly gradient flow slackens closer to daybreak. Although wind
speeds and gusts have been marginal as of late, will keep the Wind
Advisory intact until 6 PM as a little deeper mixing with clearing
skies is expected until sunset. Wind chills tonight across our
northern tier of counties do occasionally reach the upper bound of
our Wind Chill Advisory (25*F with winds 10 mph or greater), but
the limited coverage of this better aligns with an SPS for now.

As quickly as today's upper low exits the picture, another one will
materialize over the Upper Trans-Pecos on New Year's Day. This next
low will be much weaker and starved of moisture as it moves
northeast toward North TX late Friday night, but it will drag a
very weak cold front eastward that should merely reinforce dry
offshore winds. Lows tonight and Friday night may touch freezing
in some locales well inland, but not enough to warrant a Freeze
Warning. Highs remain below normal New Year's Day despite ample
sun and lighter NW winds.

LONG TERM (Saturday through Thursday)...

The long term period will be pretty quiet through the middle of next
week. A shortwave trough will approach the area Saturday, but not
expecting any precipitation with this with a stable atmosphere and
below normal PWAT values. Northwesterly flow will help to keep
temperatures cooler on Saturday with highs expected to be in the
upper 50s to low 60s. High pressure will continue to set in on
Sunday. Temperatures will warm into the upper 60s to low 70s as
southerly winds draw in warm air. Lows on Saturday night and Sunday
night will cool into the 30s, with some ares in the northern
counties approaching freezing temperatures. The warming trend will
continue through the middle of next week as high pressure remains
over the region. Temperatures next week are expected to hang around
the mid 70s to low 80s. Overnight lows through the middle of next
week will be normal to above normal for this time of year.

The next shot at precipitation will be at the end of the long-term
period. A mid to upper level trough will approach TX on Wednesday
and push a cold front into the area. PWAT values increase to 1" or
more; however, models are in disagreement with the timing of when
this moisture will filter back into the area. In any case, both the
GFS and ECMWF reflect this increase in moisture along and east of
the Coastal Plains. Lifted Index values reflect an unstable
environment. This, along with CAPE values approaching 1500-2000
j/kg, and minimal CIN could lead to thunderstorms developing in the
aforementioned areas. Being that it is late in the period, expect
some changes to the forecast as models come into agreement.

MARINE...

Strong to very strong offshore flow will persist overnight with
conditions improving first over the bays this evening, then over
the open waters by early Friday morning. The Gale Warning is now
in effect until 6 AM New Year's Day for the nearshore and open
waters where 30 knot winds with higher gusts will be most common.
Westerly winds will decline to Small Craft Advisory levels early
Friday morning, then become weak to moderate by midday through
Friday night as low pressure pulls farther away from the Gulf. A
weak to moderate northwesterly flow becomes mostly weak by
Saturday night. Weak southerly flow will take over on Sunday. Weak
onshore flow returns late Monday night into Tuesday morning,
becoming moderate late Tuesday night into Wednesday ahead of a
cold front. Showers and thunderstorms are possible ahead on
Tuesday night into Wednesday ahead of the front.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    38  61  36  63  39  /   0   0   0   0   0
Victoria          35  58  36  60  38  /   0   0   0   0   0
Laredo            36  61  36  62  40  /   0   0   0   0   0
Alice             36  63  36  64  36  /   0   0   0   0   0
Rockport          42  61  38  61  43  /   0   0   0   0   0
Cotulla           33  61  34  63  36  /   0   0   0   0   0
Kingsville        37  62  36  64  37  /   0   0   0   0   0
Navy Corpus       42  59  43  61  47  /   0   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Warning until 6 AM CST Friday For the following zones:
     Coastal waters from Baffin Bay to Port Aransas out 20 NM...
     Coastal waters from Port Aransas to Matagorda Ship Channel
     out 20 NM...Waters from Baffin Bay to Port Aransas from 20
     to 60 NM...Waters from Port Aransas to Matagorda Ship
     Channel from 20 to 60 NM.

     Small Craft Advisory until 3 AM CST Friday For the following
     zones: Bays and Waterways from Baffin Bay to Port Aransas...
     Bays and Waterways from Port Aransas to Port O'Connor.

&&

WC/87...AVIATION
Hazardous weather outlook, Dec 31, 3:23 PM CST, 11 hours 43 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
323 PM CST Thu Dec 31 2020

TXZ229>234-239>247-342>347-442-443-447-012130-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
323 PM CST Thu Dec 31 2020

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

A Winds Advisory remains in effect until 6 PM from the southern
Rio Grande Plains to the southern Coastal Bend and along the
islands through Port O'Connor.

Wind chill values tonight could range range from 25 to 30 degrees
for inland areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Scattered thunderstorms are possible Wednesday ahead of a cold
front.

GMZ230-235-250-255-270-275-012130-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
323 PM CST Thu Dec 31 2020

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...This afternoon and Tonight

A Gale Warning remains in effect for the bays until 6 PM and for
the nearshore and open waters until 6 AM New Year's Day.

A Small Craft Advisory is in effect for the bays from 6 PM until
Midnight tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Scattered thunderstorms are possible Tuesday night into Wednesday
ahead of a cold front.

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.